MAUDE Adverse Event Report: SYNTHES GMBH OPAL IMPL-HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH OPAL IMPL-HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.803.001
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6), 2021 the opal inserter become stuck to the implant and the nob would not turn back to loosen the teeth off of the implant.Opal inserter would not loosen when the nob was turned counter clockwise, making it challenging to separate from the implant that was inserted into the patient.There was no patient impact.This report is for one (1) opal implant holder straight.This is report 1 of 3 for complaint (b)(4).
 
Event or Problem Description
There was a surgical delay of a few minutes.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part # 03.803.001.Synthes lot # 7859409.Supplier lot # 7859409.Release to warehouse date: 11 feb 2015.Supplier: (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the opal impl-holder (part #: 03.803.001, lot #: 7859409) was received at us customer quality (cq).Visual inspection of the complaint device showed surface scratches.Functional test: a functional assessment was performed with the complaint by attempting to rotate the knob assembly.It was stuck and could not rotate.Also the button on the knob assembly got stuck when pushed and only returned to it initial position by pushing down on the two fingers of the shaft.The device was not working as intended.Can the complaint be replicated with the returned device? yes.Dimensional inspection: no dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect.Document/specification review: the following current and manufacturing revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device failed the functional assessment as the knob assembly failed to rotate and the button was not releasing on its own after it was pressed.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
OPAL IMPL-HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11860346
Report Number8030965-2021-04107
Device Sequence Number11603794
Product Code LXH
UDI-Device Identifier07611819940598
UDI-Public(01)07611819940598
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.803.001
Device Lot Number7859409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/02/2021
07/07/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/18/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/SPACERS: OPAL; UNKNOWN KNOB